MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-110/I20-30
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 07/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent and an afx vela suprarenal.Approximately a year and a half (1.5) post initial procedure, the patient was identified with a type 1a endoleak.Reintervention was completed with the implant of two (2) additional afx vela suprarenals.It was reported that the 1a endoleak was resolved after the secondary procedure.The final patient status was reported as doing fine.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows that the device was properly manufactured and released in accordance with the device master record.The review confirms that there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident were received by endologix.The user facility would not provide this information.As such, event determination, off-label conditions, related patient harms, and patient disposition could not be independently assessed.The procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as doing fine.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent and an afx vela suprarenal.Approximately a year and a half (1.5) post initial procedure, the patient was identified with a type 1a endoleak.Reintervention was completed with the implant of two (2) additional afx vela suprarenals.It was reported that the 1a endoleak was resolved after the secondary procedure.The final patient status was reported as doing fine.Additional information: a correction has been made in the classification of the previously reported endoleak.Specifically, the endoleak has been reclassified as a type 3a, occurring between the main body and the vela extension.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17445435
Report Number2031527-2023-00197
Device Sequence Number2598457
Product Code MIH
UDI-Device Identifier00818009014818
UDI-Public(01)00818009014818(17)240120
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/20/2024
Device Model NumberBEA25-110/I20-30
Device Lot Number2418931-003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 2330460-009
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale